Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2018, 2:49 PM CDT for Stone County, Taney County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2018, 2:49 PM CDT (19:49 UTC)
- Expired
- May 23, 2018, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 2:54 PM CDT | HAIL 1 | 1 Ne Silver Dollar City, MO | MPING REPORT. ESTIMATED 1.00 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WUUS53 KSGF 231949
SVRSGF
MOC209-213-232030-
/O.NEW.KSGF.SV.W.0110.180523T1949Z-180523T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
249 PM CDT WED MAY 23 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Taney County in southwestern Missouri...
East central Stone County in southwestern Missouri...
* Until 330 PM CDT
* At 249 PM CDT, a severe thunderstorm was located over Silver Dollar
City, or near Branson, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Branson... Table Rock Lake...
Lake Taneycomo... Table Rock State Park...
Hollister... Silver Dollar City...
Kimberling City... Reeds Spring...
Indian Point... Branson West...
Table Rock...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Table Rock Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3664 9340 3670 9345 3678 9346 3683 9340
3683 9335 3682 9334 3681 9328 3672 9323
3662 9322 3659 9326 3659 9331
TIME...MOT...LOC 1949Z 162DEG 14KT 3665 9331
HAIL...1.00IN
WIND...60MPH
$$
Cramer2 follow-up statements
248
WWUS53 KSGF 232008
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
308 PM CDT WED MAY 23 2018
MOC209-213-232030-
/O.CON.KSGF.SV.W.0110.000000T0000Z-180523T2030Z/
Taney MO-Stone MO-
308 PM CDT WED MAY 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN TANEY AND EAST CENTRAL STONE COUNTIES...
At 307 PM CDT, a severe thunderstorm was located 3 miles east of
Branson West, or 7 miles northwest of Branson, moving north at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Table Rock Lake...
Silver Dollar City... Reeds Spring...
Indian Point... Branson West...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Table Rock Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3665 9337 3670 9342 3679 9345 3683 9340
3683 9335 3682 9334 3681 9328 3672 9323
3667 9324 3663 9328 3662 9332
TIME...MOT...LOC 2007Z 163DEG 14KT 3672 9332
HAIL...1.00IN
WIND...60MPH
$$
Cramer245
WWUS53 KSGF 232024
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
324 PM CDT WED MAY 23 2018
MOC209-213-232034-
/O.EXP.KSGF.SV.W.0110.000000T0000Z-180523T2030Z/
Taney MO-Stone MO-
324 PM CDT WED MAY 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TANEY AND EAST
CENTRAL STONE COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3665 9337 3670 9342 3679 9345 3683 9340
3683 9335 3682 9334 3681 9328 3672 9323
3667 9324 3663 9328 3662 9332
TIME...MOT...LOC 2024Z 162DEG 14KT 3678 9334
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:22 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 23, 12:22 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1222 PM CDT Wed May 23 2018 ...Updated for 18Z Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 229 AM CDT Wed May 23 2018 Muggy conditions were across the entire CWA early this morning with temperatures in the mid 60s to low 70s and generally dew point depressions of around 1 or 2 degrees. With a calm or very light wind, we could see some patchy areas of fog redevelop again towards morning. A weak area of upper level low pressure was located underneath a ridge near the ARKLATX region and is expected to lift north over eastern Oklahoma and western Arkansas during the day today. The atmosphere should become uncapped by late morning with enough instability and moisture for more widespread convection today, mainly from late morning into the early evening. The higher pops will be closer to the low over our southwest CWA with lowest pops to the northeast. Shear is expected to remain fairly weak so the overall severe weather risk is low. Thunderstorm coverage should diminish after sunset and be more confined to areas over southern MO through the mid to late evening. Highs today may be a bit lower today with more cloud cover and more widespread convection, with the lower readings in the southwest CWA in the low to mid 80s. Mid to upper 80s are expected in the northeast CWA. .LONG TERM...(Thursday through Tuesday) Issued at 229 AM CDT Wed May 23 2018 Showers and thunderstorms will remain possible on nearly a daily basis with mainly diurnal convection expected. A disturbance in the upper level flow on Friday may bring about a chance of more organized convection late in the day across our western CWA. A tropical low in the Gulf will eventually push inland early next week. The ECMWF is still much further to the west with it's track and does bring some of that moisture and rainfall into MO by midweek, while the GFS keeps the majority of the rainfall over the southeast U.S. A deep low currently off the west coast will slowly push inland on Friday and into the Rockies over the weekend. Upper ridging will be over the central U.S. However instability and some energy underneath the ridge will allow for diurnal convection on a daily basis. Highs each day will be from the mid 80s to around 90. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed May 23 2018 Scattered to numerous showers and storms have formed over northeast Oklahoma, northwest Arkansas and southern Missouri. The most concentrated area will be across far southwest Missouri through the early evening hours before dissipating. Confidence not high in storms directly impacting the terminals though and have kept VCTS for all 3 sites. Any convection that does affect the terminals will be capable of heavy downpours of rain reducing visibilities along with gusty winds with MVFR to IFR flight conditions possible. Otherwise, expect VFR flight conditions through the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Raberding
Hazardous weather outlook, May 23, 11:51 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1151 AM CDT Wed May 23 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1151 AM CDT Wed May 23 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Elevated fog risk. DISCUSSION... Scattered thunderstorms will be possible this afternoon into the early evening. The best chance for rainfall will be over the southwest corner of Missouri and into southeast Kansas. The main threat from these storms will be cloud to ground lightning, wind gusts to 30 mph and heavy downpours of rain. Due to the expected slow movement of the storms localized flash flooding is possible, especially in urban areas and low water crossings. Patchy fog will be possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered thunderstorms will be possible from Thursday into early next week. Organized or widespread severe weather is not expected at this time, however some storms may produce locally gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 44 min |
| May 23, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| May 23, 5:11 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.